|What are the deadly side effects of Truvada and Reyataz combo
Feb 7, 2008
Hi, I am really not feeling very well right now as I am typing. I have started taking 2, 200MG Reyataz capsuled and 1, 200MG Truvada Tablet once a day, about 4 months ago. I have noticed my face thinning out this past week, and I seem to be a little bit "out of it". Also my liver area seems to sometimes have a stinging sensation. My appetite is not very good and also I have a bad drinking problem which I am going for treatment next week for. Could you tell me what could possibly be happening with me? What are the side effects of those 2 drugs and is it a very good choice of drugs to take? I just am a little scared because I have heard of people dying because of aids meds. Is it too toxic with what my doctor prescribed me? Thanks
| Response from Dr. Young
Thanks for your post.
First off, this is a BAD combination. If you take Truvada with Reyataz, it is very important to add Norvir to counteract the drug interaction between the first two. To not do so risks lower than acceptable drug levels and treatment failure. The resulting four medication combination of Truvada + Norvir+ Reyataz is a commonly used, well recommended regimen.
As for the symptoms you're experiencing, it is not clear to me from a web posting what the cause is. Usually, the medications that you're taking is not associated with many side effects; occasionally we'll see patients experience toxicity-- gastrointestinal and rarely, kidney.
I'd start by discussing your symptoms and concerns with your healthcare providers. Be sure to ask why you're taking tenofovir with an unboosted atazanavir (Reyataz) regimen.
Last, when appropriately chosen and monitored, current HIV medications are very well tolerated and very, very rarely result in "deadly" side effects.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.